Format

Send to

Choose Destination
Korean J Gastroenterol. 2014 Jul;64(1):54-8.

Acute toxic hepatitis caused by an aloe vera preparation in a young patient: a case report with a literature review.

Author information

1
Department of Internal Medicine, Daejeon Sun Hospital, 29 Mokjung-ro, Jung-gu, Daejeon 301-725, Korea.

Abstract

Aloe is one of the leading products used in phytomedicine. Several cases of aloe-induced toxic hepatitis have been reported in recent years. However, its toxicology has not yet been systematically described in the literature. A 21-year-old female patient was admitted to our hospital with acute hepatitis after taking an aloe vera preparation for four weeks. Her history, clinical manifestation, laboratory findings, and histological findings all led to the diagnosis of aloe vera-induced toxic hepatitis. We report herein on a case of acute toxic hepatitis induced by aloe vera.

PMID:
25073673
[Indexed for MEDLINE]
Free full text

Supplemental Content

Full text links

Icon for The Korean Society of Gastroenterology
Loading ...
Support Center